MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number P5K17A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that when a gore-tex® suture was used to suture a lesion in the patient¿s mouth, a needle bent was experienced at the first needle puncture.It was stated that therefore a second gore-tex® suture was used where it was reported that a needle pull off occurred during the procedure.The occurrences did not require a reintervention and no fragments remained in the patient¿s mouth.
 
Additional Manufacturer Narrative
The review of the manufacturing records verified that this lot met all pre-release specifications.Our engineers have evaluated the returned device.Their investigation concluded that the state of the returned device is consistent with the reported complaint of needle separation.The needle does not appear to exhibit any signs of instrument damage.There appears to be a small remnant of fiber visible inside the needle bore, typical in reports of needle pull off, and evidence of a formerly secure attachment.100% of attachments undergo an in process test at needle attach to ensure that every attachment meets tensile strength requirements.Additionally, each lot is sampled and qc tested for needle attach tensile strength and must meet the release requirements to be dispositioned as accept.The suture hazards analysis, and process fmea address the failure modes and hazardous situations resulting from needle separations.Based on the information available, the root cause is not able to be determined.

Brand Name
GORE-TEX® SUTURE CV5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8442911
Report Number3003910212-2019-00047
Device Sequence Number19597445
Product Code GAW
UDI-Device Identifier00733132607624
UDI-Public00733132607624
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberP5K17A
Device Lot Number18589843A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1